It's very hard to say without talking to her.
Drug side effect:
an often harmful and unwanted effect of a drug or chemical that occurs along with the desired effect. : a result of an action that is not expected or intended.
Addiction means that a person has a strong urge to use the substance and cannot stop, even went faced with negative consequesces from that use.
Pillguy nailed it. Sounds like your friend has a problem with something. Is this something you can bring up to her in a non threatening way?
It could be lack of sleep. Phentermine is an appetite suppressant that is commonly prescribed for weight loss. It is a mild stimulant and can be disruptive to sleep. Long term sleep deprivation will cause the symptoms you described.
I take Phentermine for weight loss. I feel like my normal self. I just don't feel hungry unless I skip meals. It lets me plan my food and develop healthy eating habits without having to fight temptation or feel deprived. But, it disrupts my sleep. I only sleep about 5 hours a day and some nights I wake up a lot. After about a week of minimal sleep at poor quality. I start to have cognitive and mood changes. I skip a dose and then take a half dose the following night to get my sleep back on track and then I am fine.
Now I just plan my week to include the no and low dose days.
I am close to my goal weight now. Once I reach it the dr will wean me off. I think about the possibility of being addicted. I sure hope that is not what happens. I have a step son who has been battling addiction for 8 or 9 years now. His DOC currently is heroine. We try to encourage him to get into a program but he doesn't seem to want to. He was first addicted to extasy and then coke. He went to jail and got clean. Was doing well for about a year and then as soon as he was off probation he started using again. This time heroine. That's why I'm here looking for ideas to help him find his way to recovery. And looking for hope that he can.